Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 27, 2006, 6:46 PM EDT for Jackson County, Indiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 27, 2006, 8:45 PM EDT
- In force
- 119 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jackson County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 272246
FFWIND
INC071-280045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SEYMOUR...
* UNTIL 845 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR SEYMOUR...MOVING EAST AT 20
MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3903 8628 3880 8628 3877 8588 3882 8582
3905 8581
$$
PUMA2 follow-up statements
000
WGUS73 KIND 272346
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 PM EDT SUN AUG 27 2006
INC071-280045-
JACKSON-
744 PM EDT SUN AUG 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
JACKSON COUNTY...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED NEAR SEYMOUR...MOVING EAST AT 25 MPH.
RADAR ESTIMATES THAT RAIN FALL BETWEEN 2 AND 3 INCHES HAS FALLEN IN
THE PAST THREE HOURS IN THE NORMAN STATION...KURTZ AND CLEAR SPRING
AREAS. RADAR ALSO INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE
REDDINGTON AREA.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3903 8628 3880 8628 3877 8588 3882 8582
3905 8581
$$
PUMA000
WGUS73 KIND 280042
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT SUN AUG 27 2006
INC071-280050-
JACKSON-
840 PM EDT SUN AUG 27 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT(745 PM CDT) FOR
JACKSON COUNTY...
THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING HAS WEAKENED
AND EXITED JACKSON COUNTY. FURTHERMORE...SEYMOUR POLICE AND JACKSON
COUNTY SHERIFF REPORT THAT FLASH FLOOD WATERS HAVE SUBSIDED.
THUS...THE FLASH FLOOD WARNING FOR JACKSON COUNTY WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3903 8628 3880 8628 3877 8588 3882 8582
3905 8581
$$
PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:10 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 27, 2:10 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT SUN AUG 27 2006 .FCST DISCUSSION...LATEST SFC MAP SHOWS A WEAK LOW ACROSS NE OHIO WITH A COLD FRONT EXTENDING ACROSS CENTRAL INDIANA INTO MISSOURI. TSRA ARE DEVELOPING AHEAD OF THIS FRONT SOUTH OF I-70. PRECIPITABLE H2O VALUES OF 1.75 TO 2 INCHES REMAIN ACROSS THE REGION. MAIN UPPER WAVE IS STILL LAGGING BACK ACROSS THE CENTRAL PLAINS. LATEST PROFILER NETWORK SHOWS 5-15KT WESTERLY 850MB WINDS. OVERALL MODEL FEATURES SHOWING MINOR DIFFERENCES IN THE PLACEMENT AND TIMING OF PRECIP TONIGHT/MONDAY. NGM IS THE ONLY MODEL THAT FOCUSES BULK OF PRECIP SOUTH OF THE REGION. BASED UPON THE POSITION OF THE 850-600MB FRONTOGENESIS LOCATION TONIGHT-MON I WILL FOLLOW THE MORE NORTHERLY ETA/GFS PRECIP FCST WHILE ACKNOWLEDGING THE SPURIOUS GFS QPF BULLSEYE. MAIN FORECAST ISSUE WL BE EXTENT OF RAIN OVR NEXT 24-36 HOURS. THIS EVENING AND OVERNIGHT...EXPECT AN INCREASE IN PRECIP WITH DIURNAL HEATING ACROSS THE SOUTHERN HALF OF THE CWA. WET MICROBURSTS WOULD BE THE MAIN THREAT WITH ANY STORMS SINCE 6KM WIND SHEAR REMAINS LESS THAN 30KTS. I HAVE THE HIGHEST PRECIP CHCS ACROSS THE SOUTH THIS EVENING. BY LATER TONIGHT...850MB WINDS WILL TURN SSW WITH OVERRUNNING/ISENTROPIC LIFT OVER THE 850MB FRONT. 850-600MB FRONTOGENESIS ALSO INCREASES AFTER MIDNIGHT MAINLY ACROSS THE NW HALF OF THE STATE INTO THE NORTHERN HALF OF IL. IN A NUTSHELL, I WILL KEEP LIKELY AT ALL LOCATIONS AFTER MIDNIGHT WITH LOCALLY HEAVY RAINS POSSIBLE. MONDAY...ETA/GFS AND NGM ALL SHOW THE BULK OF LIFT MOVING ACROSS THE AREA. THIS SHOULD LEAD TO OCCASIONAL TSRA WITH MORE HEAVY RAINS POSSIBLE. I HAVE RAISED PRECIP CHCS TO MIRROR MOS AVGS WHICH ARE IN THE LIKELY/CATEGORICAL RANGE. GIVEN THIS, I WILL KEEP FCST HIGHS ON THE COOL SIDE OF GUIDANCE MOS. BASED UPON THE BLOCKY NATURE OF THE HEMISPHERIC FLOW PER HPC DISCUSSION I WILL OPT FOR THE SLOWER ETA SOLUTION OF LINGERING PRECIP CHCS INTO TUES. THE UPPER LOW SHOULD WEAKEN AS IT MOVES ACROSS THE REGION TUES-WEDS AS IT INTERACTS WITH THE TROPICAL SYSTEM. HOWEVER, IT APPEARS THAT THE SFC FRONT AND 850MB FRONT SHOULD BE SE OF THE REGION BY TUES NIGHT. THE ETA DOES DRAG A DEFORMATION ZONE ACROSS THE AREA TUES AND I WILL CONTINUE THE GENERAL 40 POPS. NO CHANGES WILL BE MADE TO THE EXTENDED WITH A HIGH AMPLITUDE/BLOCKY LONGWAVE PATTERN TO PERSIST. DRY WX WITH NEAR SEASONAL TEMPS APPEAR IN STORE LATER THIS WEEK. && AVIATION...DISCUSSION FOR 271800Z TAF ISSUANCE. A STATIONARY FRONT IS STALLED ACROSS CENTRAL INDIANA THROUGH THE FORECAST PERIOD. VERY MOIST AND UNSTABLE AIR WAS OVERRUNNING THE FRONT. VFR CONDITIONS WILL OCCUR OUTSIDE OF THE SCATTERED THUNDERSTORMS. MORE UNSTABLE AIR WILL MOVE UP FROM THE SOUTHWEST INCREASING THE COVERAGE OF THUNDERSTORMS LATER IN THE AFTERNOON. OVERNIGHT THE FRONT WILL MOVE SLIGHTLY TO THE SOUTH. WITH MOISTURE CONTINUING TO INCREASE OVER THE AREA THE RAIN COVERAGE WILL INCREASE. CONDITIONS WILL DECREASE TO MVFR IN THE RAIN AND FOG. CONDITIONS WILL REMAIN LOW THROUGH THE MORNING. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...HAINES PUBLIC...CO
Hazardous weather outlook, Aug 27, 3:44 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT SUN AUG 27 2006 INZ021-028>031-035>049-051>057-281945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 344 PM EDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA FOR THOSE AREAS ALONG AND NORTH OF INTERSTATE 70. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER TONIGHT. THE MAIN THREAT WITH THE STORMS WILL BE FOR LOCALLY HEAVY RAINS AND FLOODING. CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS CENTRAL INDIANA MONDAY THROUGH AT LEAST TUESDAY. LOCALLY HEAVY RAINS AND FLOODING WILL BE THE MAIN THREAT WITH ANY STORMS. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS EXPECTED TONIGHT THROUGH TUESDAY WITH LOCALLY HIGHER AMOUNTS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-281945- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 244 PM CDT SUN AUG 27 2006 /344 PM EDT SUN AUG 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA SOUTH OF INTERSTATE 70. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS EVENING. THERE IS A CHANCE THAT A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS, HOWEVER WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED. THE GREATER THREAT SHOULD BE HEAVY RAINS AND THE POTENTIAL FOR FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL PERSIST MONDAY THROUGH AT LEAST TUESDAY. LOCALLY HEAVY RAINS AND ADDITIONAL FLOODING WILL BE POSSIBLE. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE TONIGHT THROUGH TUESDAY WITH LOCALLY HIGHER AMOUNTS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Aug 27, 4:50 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD VINCENNES 38.68N 87.51W
08/27/2006 KNOX IN EMERGENCY MNGR
CARS WERE STALLING IN HIGH WATER OVER CITY ROADWAYS.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:37 PM EDT | Flash Flood Warning | IND | Knox | 113 min |
| Aug 27, 6:36 PM EDT | Flash Flood Warning | IND | Jennings | 114 min |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.